MAUDE Adverse Event Report: ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL
Catalog Number 19AGFN-756
Medical Device Problem Codes Fracture (1260); Incomplete Coaptation (2507); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 19mm regent aortic mechanical heart valve was chosen for implantation.Before implantation, a resection was performed which completely decalcified the leaflet.Using the sizing ring, the annulus was measured to be 19mm.When the suture was passed through the sewing cuff and knotted, it was noticed that the ring was fractured and a disc was stuck.The valve was removed.There had been resistance while rotating.Holder handle was fully inserted into the orifice at a 90 degree angle.All pieces of the fractured ring were removed from the anatomy.The physician decided to enlarge the aortic ring via the yang technique and implant a replacement 23mm regent aortic valve.There were no adverse patient consequences or clinically significant delay.The patient remained hemodynamically stable throughout the procedure.The patient remained on cardiopulmonary bypass throughout the procedure without intervention.There was a reported delay that resulted in no patient consequences.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event of the orifice being fractured and the disk being stuck was reported.The investigation found that the orifice was fractured near the one pivot guard of the valve.The piece of the orifice that had fractured was returned and was of an irregular shape.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.While the root cause of the leaflet dislodgement could not be conclusively determined, there was no evidence of the material defect in the carbon coating that may have caused or contributed to the damaged orifice.The damage may have been caused by some external force applied to the valve which overstressed the carbon material.Please note per the instructions for use, " the valve should rotate freely.If resistance is noted, the valve holder/rotator may not be properly seated in the valve, the valve may not be in the fully closed position, or the valve may be oversized.If the valve does not rotate freely, do not force valve rotation.".

Brand Name
REGENT HEART VALVE WITH FLEX CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18915823
Report Number2135147-2024-01152
Device Sequence Number17835008
Product Code LWQ
UDI-Device Identifier05414734005852
UDI-Public(01)05414734005852(17)280506(10)C00011803
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number19AGFN-756
Device Lot NumberC00011803
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/21/2024
Supplement Date Received by Manufacturer04/25/2024
Initial Report FDA Received Date03/15/2024
Supplement Report FDA Received Date05/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexFemale